MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY DCF AP FEM CUT BLK 8; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY DCF AP FEM CUT BLK 8; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74012418
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery, surgeon impacted a journey dcf ap fem cut blk 8 on the distal femur and observed that a spring came out landing on the tibia, the spring was removed and retained.The procedure was resumed, without any delay, using the same device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device did not reveal any pieces missing from the device.The visual did reveal the cross bar screw is loose on the device.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY DCF AP FEM CUT BLK 8
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17538079
Report Number1020279-2023-01591
Device Sequence Number6496134
Product Code HRY
UDI-Device Identifier03596010556707
UDI-Public03596010556707
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74012418
Device Lot Number14GM06124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/13/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown